MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY ¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY ¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81531
Medical Device Problem Codes Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During the procedure, resistance was noted during device removal and bleeding was noted near the patient's groin.The catheter appeared damaged under fluoroscopy.The catheter was unable to be manipulated properly and could not be removed from the patient.Resistance was met near the groin area during removal so the introducer and catheter were removed together.Following removal, the catheter shaft was torn and the internal components were exposed.The patient was bleeding from the removal site and a d-stat was used to stop the bleeding.The patient was discharged in stable condition.
 
Additional Manufacturer Narrative
The reported deflection issue and catheter damage were confirmed.A tear was noted in the catheter shaft exposing the conductor wires.The catheter deflected when actuating the steering mechanism; however, the catheter did not deflect in the correct shape according to specifications, due to bends in the shaft, consistent with the reported withdrawal difficulty.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the bends and tear in the catheter shaft are consistent with damage during use.The cause of the patient bleeding may have been procedure related.

Brand Name
INQUIRY ¿ STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key8064923
Report Number3008452825-2018-00385
Device Sequence Number11260445
Product Code DRF
UDI-Device Identifier05414734304788
UDI-Public05414734304788
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberIBI-81531
Device Catalogue NumberIBI-81531
Device Lot Number6445830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer11/18/2018
01/24/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date11/20/2018
01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient Weight59